Psycho-Babble Social Thread 253433

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Hashimoto's Thyroiditis

Posted by Micaela on August 23, 2003, at 17:21:13

I have been recently diagnosed with Hashimot's. I am looking for someone who knows about this disease. Maybe someone who can tell me what they have experienced before, during and after diagnosis and treatment. I am feeling things I have never felt before. I need to know if these feelings are "normal" for this condition, or if it really is all in my head. I feel very paranoid. Especially about the treatment with Synthroid. I was supposed to start them last week, but I can't seem to get past this paranoid feeling that something bad will happen if I take them. I also can't seem to eat normally. I have to force myself to eat. I am really scared. I need help. I don't know what I should do. Please help me. I got this condition as a result of post-partum thyroiditis after having my daughter. I began to have symptoms of hyperthyroidism back in April. I was on atenelol for rapid pulse only. Then I began to feel normal, like myself. Now, I feel like crap all of the time. Tired, aggitated, borderline nuts.

 

Re: Hashimoto's Thyroiditis Micaela

Posted by noa on August 23, 2003, at 18:57:22

In reply to Hashimoto's Thyroiditis, posted by Micaela on August 23, 2003, at 17:21:13

You aren't alone--there are a lot of us with thyroiditis. I take synthroid and cytomel. It has made a world of difference for me. My depression was untreatable until my thyroid disorder was treated properly, not to mention that I was always weak and fatigued and achy, and had swollen legs and feet, and felt like my head was filled with cotton. Once the hypothyroidism was treated properly, I started to feel better and better, and started to respond to the antidepressants as I had not before.

Synthroid, or other brand name synthetic thyroid hormones are really rather safe, in my opinion. You and your doctor will monitor your symptoms, and monitor your thyroid levels thru blood tests to keep you at the right dose.

There is a lot of good info at thyroid@about.com and thyroid-info.com, and if you go to the main psychobabble page, there is also a link to a folder at yahoo groups that has lots of thyroid info. You can also use the search function here to find lots of posts from many of us who have written about our thyroid disorder and treatment experiences.

Some good books are Mary Shomon's "Living Well with Hypothyroidism" and "Thyroid Power"by Dr. Shames and "The Thyroid Solution" by Dr. Arem.

 

Re: Hashimoto's Thyroiditis-sorry about bad link

Posted by noa on August 23, 2003, at 18:59:17

In reply to Re: Hashimoto's Thyroiditis Micaela, posted by noa on August 23, 2003, at 18:57:22

the link to the about.com page was incorrect--I wrote it like an email address. It should be:

http://thyroid.about.com/index.htm?terms=hypothyroid

 

Re: Hashimoto's Thyroiditis Micaela

Posted by fallsfall on August 23, 2003, at 22:20:31

In reply to Hashimoto's Thyroiditis, posted by Micaela on August 23, 2003, at 17:21:13

I've been taking Synthroid for 8 years. My thyroid problems are caused by taking Lithium. The Synthroid is one drug that has caused me no side effects that I can remember.

Good luck!

 

Re: Hashimoto's Thyroiditis info

Posted by Micaela on August 24, 2003, at 17:03:35

In reply to Hashimoto's Thyroiditis, posted by Micaela on August 23, 2003, at 17:21:13

Thanks for such a quick response to my questions. I feel a bit more relaxed about it...a little bit. I will begin my treatment tomorrow. Thanks again.

I'd like to hear more about others with this disease and how they have managed the symptoms. Diet, homeopathy, etc.

 

Re: Hashimoto's Thyroiditis info

Posted by elbee on August 24, 2003, at 20:54:53

In reply to Re: Hashimoto's Thyroiditis info, posted by Micaela on August 24, 2003, at 17:03:35

Hi,
I have had Hashimoto's that was discovered about 7 years ago. Anyway, I've been taking synthyroid or levoxyl and it has not posed any side effects. I agree that it's important to make sure your levels are adjusted properly (especially if taking lithium, as I am) because that makes a difference in how you feel. Because of a totally unrelated thyroid condition I also have, my doses were too ajusted too low for a while & I felt blah & had memory loss.

For me the Hashimotos has not been bad at all & there have generally been no side effects from thyroid meds--or (for me) from this condition that I know of-- as long as dose was adjusted & monitored properly. I haven't really done much in the way of diet, etc. I just keep up w/endo. appointments and that's it. Best wishes & let me know if any questions come up. :)


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Social | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.